MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.
 
Event or Problem Description
It was reported that the staples malformed after firing.During the vats lobectomy, after fired with ecr60b, when severing the lobe of lung, found the staples malformed.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # p55m2e.Device evaluation: the analysis results found that one sc60 device was returned with no apparent damage and with no cartridge reload present.The device was tested for functionality with a test cartridge reload and achieved its complete 3-stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.The event described could not be confirmed as the device performed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7454672
Report Number3005075853-2018-09291
Device Sequence Number1417101
Product Code GDW
UDI-Device Identifier20705036002700
UDI-Public20705036002700
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Catalogue NumberSC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1